Alert archive / Colorado / Frost Advisories in 2025
Frost Advisory 8, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 18, 2025, 12:42 AM MDT for 5 counties in Colorado. It took effect at Oct 18, 2025, 10:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2025, 12:42 AM MDT (06:42 UTC)
- In effect from
- Oct 18, 2025, 10:00 PM MDT
- Expired
- Oct 19, 2025, 9:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Custer County, CO, Fremont County, CO, Las Animas County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 17, 11:31 PM MDT, 1 hour 11 minutes earlier. Its key messages:
- Clear skies with some wind could lead to very isolated frost tonight. Widespread frost/freeze likely by Sunday morning across the Plains.
- Dry, breezy with seasonal temperatures through Tuesday. Chance for precipitation returns on Wednesday.
Area forecast discussion, Oct 17, 11:31 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1131 PM MDT Fri Oct 17 2025 .KEY MESSAGES... - Clear skies with some wind could lead to very isolated frost tonight. Widespread frost/freeze likely by Sunday morning across the Plains. - Dry, breezy with seasonal temperatures through Tuesday. Chance for precipitation returns on Wednesday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 203 PM MDT Fri Oct 17 2025 Currently...Sunny skies and dry conditions across the region today, while somewhat brisk W-SW flow aloft persists as the upper low trough axis remains stretched across Colorado from the NE to the SW. Cooler today post-frontal passage, with temps as of 1 PM in the 50s for the high valleys, and 60z to around 70F for the plains. Tonight...The upper trough will continue to slide to the east through the night, allowing the upper flow to shift to a more NW direction and remain brisk. Skies are forecast to remain clear to mostly clear, but any increased winds should help offset the efficient radiational cooling expected, and pockets of frost overnight tonight should be very isolated so no highlights issued for tonight. Look for overnight lows in the 20s to around 30F for the high valleys, and 30s to lower 40s for the plains. Tomorrow...Models remain consistent on showing a quick-moving upper disturbance crossing the Rockies on Saturday, brushing across northern CO. South central and southeast Colorado is expected to remain dry, but a dry frontal boundary is expected to push across the forecast area late morning to midday, producing brisk northwest- north winds through the afternoon. Plan on another beautiful day tomorrow with highs in the 60s for the high valleys, and 60s to lower 70s for the plains. Moore && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 322 AM MDT Fri Oct 17 2025 Good agreement remains in place with the operational models with continued low ensemble spreads through the extended period. The main changes are with the upper low forecast to drift across the region mid to late week. Saturday night through Monday...the upper shortwave will continue off to the east with weak northwesterly flow filling in across the state Saturday night. Model guidance continues to come in cooler, and overnight lows on the Plains will fall to near freezing by Sunday morning. Widespread frost will be possible on the Plains, and we may need freeze highlights if model guidance continues to trend cooler, or remain in the lower 30s. Those with sensitive outdoor plants and exposed hoses and pipes may want to take precautions to protect them. Updated to add - models continue to cool temps across the plains late Sat night into Sun morning, so went ahead and issued a Freeze Watch for the I-25 Corridor and portions of the plains from 10 PM Sat to 9 AM Sun. Fremont County and the remainder of the eastern plains will likely need a Frost Advisory, but will let following shifts make that decision. The next upper shortwave is forecast to move across Wyoming into the Central Plains Sunday into Monday. Again, this system looks to stay mostly northeast of our warning area. Westerly afternoon mixing will help temperatures warming through the 70s across the Plains Sunday afternoon. Spotty fire weather conditions may also be possible in gap flow areas. Overnight, the system is forecast to shift to our east, with a period of stronger winds spreading across the Central Mountains, into the Wet Mountains. The GFS has a few 50 kt flags at 700 mb, but the flow aloft is strong and is more northwesterly. That being said, an isolated gusts near 50 mph may be possible late Sunday night into Monday morning. The upper system will continue east on Monday, with northwesterly flow producing breezy conditions across the Plains. Temperatures will remain warm, with mostly 70s across the lower elevations. Elevated fire weather conditions will remain in place, mainly for the I-25 corridor. Upper ridging will build across the area Monday night, with winds weakening. Overnight lows Monday night into Tuesday morning will fall into the lower to mid 30s across the Plains, and frost will be possible. Tuesday and Wednesday...upper ridging will spread across the area on Tuesday, while an upper low over southern California begins to shift eastward by Wednesday. Overall, temperatures will be slightly cooler during this period, with mid 60s to lower 70s for the lower elevations. Overnight lows look to remain mild, with upper 30s to lower 40s. A few rain and snow shower will be possible by Wednesday afternoon across the San Juan Range, as flow aloft switching southwesterly. Thursday into Friday...models diverge a bit late in the forecast period with the handling of the upper low. The GFS is the fastest solution, with a track across southern Colorado, with the ECMWF and Canadian are a bit slower and weaker with the system. Rain and snow chances look to increase a bit for the Mountains for late in the week, with a few possible moving into the adjacent Plains, but overall confidence in precipitation is low at this time. Temperatures may also cool on the Plains, however, NBM guidance is warm, and may need to be lowered as we move forward in time. Mozley && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1130 PM MDT Fri Oct 17 2025 VFR conditions are expected at all three TAF sites, KCOS, KPUB, and KALS, for the next 24 hours. Winds will be light through the rest of the overnight hours, with gusty northerly and northeasterly winds through daytime hours of Saturday. Skies will be clear through the period and visibility is expected to remain unrestricted. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from Saturday evening through Sunday morning for COZ084>089-093-095>098. && SHORT TERM...MOORE LONG TERM...MOORE/MOZLEY AVIATION...EHR
Hazardous weather outlook, Oct 17, 9:43 AM MDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 943 AM MDT Fri Oct 17 2025 COZ058>089-093>099-181300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 943 AM MDT Fri Oct 17 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Patchy frost will be possible again tonight across the Palmer Divide as temperatures dip into the mid 30s to near freezing for a brief time Saturday morning. However, coverage should be more limited and the duration more brief than this morning as high clouds spread in later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widespread frost conditions possible Saturday night into Sunday morning, with 30 to 40 percent chance of freezing conditions. Those with sensitive outdoor plants, hoses and exposed pipes may want to take precautions to protect property. Another frost may be possible Monday night into Tuesday morning. Light snow may be possible across the higher terrain Wednesday night into Thursday, with minor accumulations above 10000 feet. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 31/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 12:40 AM MDT | Freeze Warning | PUB | Bent, Crowley, El Paso, Huerfano, Kiowa, Las Animas and 3 more | 32 hr |
| Oct 18, 2:08 PM MDT | Fire Weather Watch | PUB | Crowley, El Paso, Fremont, Huerfano, Kiowa, Las Animas and 1 more | 24 hr |
Nearby
Frost Advisories in Colorado, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.